Jump to content
CrazyBoards.org

When meds poop out on you.


Recommended Posts

My pharmacist keeps denying that meds can poop out on you and I'm pissed! He is invalidating me terribly, and says that I need therapy to determine the "underlying reason of why I think they stop working on me." Well, I've talked to enough bipolars and depressives online to know that this is not in my head. I want to find some research and throw it right at him! Any ideas, anyone? Do you think maybe there is NO research about this yet because the drug companies would lose money?

Link to comment
Share on other sites

My pharmacist keeps denying that meds can poop out on you and I'm pissed! He is invalidating me terribly, and says that I need therapy to determine the "underlying reason of why I think they stop working on me." Well, I've talked to enough bipolars and depressives online to know that this is not in my head. I want to find some research and throw it right at him! Any ideas, anyone? Do you think maybe there is NO research about this yet because the drug companies would lose money?

<{POST_SNAPBACK}>

The drug companies aren't the only people who can do research.

Here's a Google search of the National Center for Biotechnology Information site for all articles containing the word, "pubmed," and the phrase, "loss of efficacy," and here's another one for articles containing "pubmed," "'down regulation,'" and, "'drug tolerance'".

Enjoy.

Link to comment
Share on other sites

My pdoc told me that people who have several meds poop out on them might be bp- I guess their is new research that supports this. Don't let that scare you because they don't know everything. mel

Link to comment
Share on other sites

Ask why some people need their doses increased months or even years after they start a med in order to keep the effect constant.

"neurotransmitter downregulation" is one factor that contributes to the "poop out" phenomenon.

I personally don't talk to pharmacists about anything but possible interactions with OTC meds and booze. 

Link to comment
Share on other sites

Ask why some people need their doses increased months or even years after they start a med in order to keep the effect constant.

Why didn't I think of this?

"neurotransmitter downregulation" is one factor that contributes to the "poop out" phenomenon.

<{POST_SNAPBACK}>

It was the only thing I could think of to enter into the Pubmed search engine that would give me results, unlike "poop out."

Link to comment
Share on other sites

Mellow:

Why don't you turn this jerk in for practicing medicine without a license?  As VE said, he should bring interactions to your attention and THAT'S IT. 

I can understand why you want to show him the research, but he has some nerve telling you what your course of treatment should be.

Whew!  Got my Irish up on that one!

olga

Link to comment
Share on other sites

Neurotransmitter downregulation? Loss of efficacy? COOL!!! Thanks you guys! I can't wait to throw some articles at that stupid pharmacist. And you are right, he shouldn't be dispensing medical advice to seek therapy!! Also, I think my pdoc, whom I am dumping next week after one more appointment, believes the same crap - about it being in your head. I can't wait to throw those words at him!!

Edited to say: I'm going to get his ass in trouble, too, by writing to the Corporate Headquarters of Sams Club/Walmart. <evil laugh>

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...